Welcome to the Forum, Devorah65. I don't take byetta so I cannot give you advice from personal experience although I do know that diabetes drugs that can cause nausea are best taken with food. Here is an excerpt from a diabetes blog website www.mendosa.com
controlling nausea when taking byetta. I hope this helps:
"But if we keep on eating anyway – like we always did in the bad old days before Byetta – we are bound to feel the nausea. The first eating strategy is small meals and maybe more meals or snacks.
What to eat is the second eating strategy. “I have to remember to keep the fat and spices miniscule,” one Byetta user wrote.
“Definitely avoid spicy or fatty foods,” another Byetta user wrote. For example, “I can eat a hamburger, but not a hotdog.”
I have always used a lot of red pepper in its many forms. But listening to my body, I am just not as attracted to hot stuff any more.
The recommendation to avoid fat may be even more important. When HealthCentral sent me to the American Diabetes Association’s June convention in Washington, I made sure to stop by the Byetta booth. While I was there, I got the chance to talk with a doctor who works for Amylin.
This doctor, unlike the one I spoke to at the customer support center, was willing to give advice about how to deal with nausea, as long as I don’t use his name. The key, he said, was to minimize the amount of fat that we eat.
When to eat is the third eating strategy. The general advice for Byetta is to eat from 1 to 60 minutes after taking it.
People who have waited more than an hour have reported nausea. In fact, the sooner you eat something after taking Byetta the less the chance of nausea.
“If I eat just as soon as I take the injection, it is much better,” another Byetta user wrote. “I found that if I inject about 20 minutes before eating, it is the perfect timing for me.
I must eat WITHIN one hour of taking the injection.
A word of advice – don’t take the Byetta and then forget to eat. I did that this AM. Family crisis. Took the shot and never ate breakfast. I had a miserable day feeling tired and weak. Whatever you do, make sure you eat something, even if it’s only a bowl of cereal.”
Different foods also affect people differently. I haven’t been able to see which foods are the worst culprits. So whenever you have a bad experience with a particular food, it’s best to go easy on it the next time.
Some foods help a lot of people in dealing with nausea. By far the food recommended the most often is ginger in its many forms – including ginger snaps, ginger gum, ginger ale, ginger pills."
So, the bottom line, as I see it, is to eat something when you're taking the byetta and to avoid fatty foods. Also, since this may be an individual problem, make a note of what you eat and how you feel afterwards in order to understand which food makes you more nauseated.
Laniediabetes moderatordiabetes type 2 controlled so far by diet and exercise
very low carb way of eating